Alert archive / Tennessee / Flash Flood Warnings in 2018
Flash Flood Warning 10, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Apr 23, 2018, 1:14 PM CDT for Davidson County, Robertson County, Sumner County, Tennessee. It was in force for 6 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2018, 1:14 PM CDT (18:14 UTC)
- Expired
- Apr 23, 2018, 7:15 PM CDT
- In force
- 6 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Davidson County, TN, Robertson County, TN, Sumner County, TN
The radar
The Nashville radar (KOHX), 16 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 1:39 PM CDT | FLASH FLOOD | 1 E Bakers, TN | STREET FLOODING WAS REPORTED ON OLD SPRINGFIELD PIKE AS THE CREEK IS OUT OF ITS BANK. |
| Apr 23, 2:40 PM CDT | FLASH FLOOD | 1 Ene Union Hill, TN | ROADS CLOSED DUE TO FLOODING AT LICKTON PIKE AND FREEMAN HOLLOW, IN THE UNION HILL AREA. |
| Apr 23, 2:40 PM CDT | FLASH FLOOD | 1 Wnw Goodlettsville, TN | ROADS CLOSED DUE TO FLOODING IN THE GOODLETSVILLE AREA ALONG NEW BRICK CHURCH PIKE. |
| Apr 23, 2:40 PM CDT | FLASH FLOOD | Dalemere, TN | ROADS CLOSED DUE TO FLOODING IN THE BELLS TOWER AREA AROUND THE SCHOOL. |
| Apr 23, 4:20 PM CDT | FLASH FLOOD | Lickton, TN | WIDESPREAD FLOODING IN THIS AREA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.2 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 235 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 445 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
805 WGUS54 KOHX 231814 FFWOHX TNC037-147-165-231945- /O.NEW.KOHX.FF.W.0010.180423T1814Z-180423T1945Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Nashville TN 114 PM CDT MON APR 23 2018 The National Weather Service in Nashville has issued a * Flash Flood Warning for... Northeastern Davidson County in Middle Tennessee... Southwestern Sumner County in Middle Tennessee... Southeastern Robertson County in Middle Tennessee... * Until 245 PM CDT * At 113 PM CDT, Doppler radar indicated heavy rain across the warned area. Between one and two inches of rain have already fallen today, and flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Madison, Hendersonville, Goodlettsville, Millersville, Greenbrier, Lakewood, Ridgetop and Old Hickory. PRECAUTIONARY/PREPAREDNESS ACTIONS... Keep children away from storm drains, culverts, creeks and streams. Water levels can rise rapidly and sweep children away. If you encounter water on the highway, turn around, don't drown! && LAT...LON 3622 8663 3620 8681 3644 8687 3646 8670 $$ 19
4 follow-up statements
752 WGUS54 KOHX 231936 FFWOHX TNC037-147-165-232115- /O.EXT.KOHX.FF.W.0010.000000T0000Z-180423T2115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Nashville TN 236 PM CDT MON APR 23 2018 The National Weather Service in Nashville has extended the * Flash Flood Warning for... Northeastern Davidson County in Middle Tennessee... Southwestern Sumner County in Middle Tennessee... Southeastern Robertson County in Middle Tennessee... * Until 415 PM CDT * At 228 PM CDT, Doppler radar showed a newly developed thunderstorm, just south of Goodlettsville, producing heavy rainfall with several other thunderstorms lined up to move over, or near, the warned area between now and 415 pm CDT. Radar indicates that some spots in the warned area have likely received more than two inches of rain so far today. Localized flooding has already been reported in parts of the warned area. * Some locations that will experience flooding include... Madison, Hendersonville, Goodlettsville, Millersville, Greenbrier, Lakewood, Ridgetop and Old Hickory. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Keep children away from storm drains, culverts, creeks and streams. Water levels can rise rapidly and sweep children away. && LAT...LON 3622 8663 3620 8681 3644 8687 3646 8670 $$ 19
524 WGUS74 KOHX 232040 FFSOHX Flash Flood Statement National Weather Service Nashville TN 340 PM CDT MON APR 23 2018 TNC037-147-165-232115- /O.CON.KOHX.FF.W.0010.000000T0000Z-180423T2115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Davidson TN-Sumner TN-Robertson TN- 340 PM CDT MON APR 23 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR NORTHEASTERN DAVIDSON...SOUTHWESTERN SUMNER AND SOUTHEASTERN ROBERTSON COUNTIES... At 337 PM CDT, Flash Flooding is occurring in the warned area. This includes the following streams and drainages...Dry Creek including the Rivergate Area...Madison Creek...Sulphur Fork Creek including Greenbrier...Gibson Creek including Madison...Old Hickory...Pennington Bend...Neelys Bend...and Mansker Creek including Millersville and Goodlettsville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 3622 8663 3620 8681 3644 8687 3646 8670 $$ 05
964 WGUS54 KOHX 232102 FFWOHX TNC037-147-165-232315- /O.EXT.KOHX.FF.W.0010.000000T0000Z-180423T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Nashville TN 402 PM CDT MON APR 23 2018 The National Weather Service in Nashville has extended the * Flash Flood Warning for... Northeastern Davidson County in Middle Tennessee... Southwestern Sumner County in Middle Tennessee... Southeastern Robertson County in Middle Tennessee... * Until 615 PM CDT * At 401 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Flash flooding is already occurring. This includes the following streams and drainages...Dry Creek including the Rivergate Area...Madison Creek...Sulphur Fork Creek including Greenbrier...Gibson Creek including Madison...Old Hickory...Pennington Bend...Neelys Bend...and Mansker Creek including Millersville and Goodlettsville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 3622 8663 3620 8681 3644 8687 3646 8670 $$ 05
109 WGUS54 KOHX 232300 FFWOHX TNC037-147-165-240015- /O.EXT.KOHX.FF.W.0010.000000T0000Z-180424T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Nashville TN 600 PM CDT MON APR 23 2018 The National Weather Service in Nashville has extended the * Flash Flood Warning for... Northeastern Davidson County in Middle Tennessee... Southwestern Sumner County in Middle Tennessee... Southeastern Robertson County in Middle Tennessee... * Until 715 PM CDT * At 559 PM CDT, Doppler radar indicated heavy rain across the warned area. While rains have slacked off, up to three inches of rain have already fallen and flash flooding is already occurring. This includes the following streams and drainages...Dry Creek including the Rivergate Area...Upper Sycamore Creek including locations near Pleasant View and Coopertown Farms...Whites Creek including Bordeaux and Northwest Nashville...Sulphur Fork Creek including Springfield...Mansker Creek...Madison Creek...Downtown Nashville, North Nashville and Metro Center, and West End...Sulphur Fork Creek including Greenbrier...Gibson Creek including Madison... Hendersonville...East Nashville and Inglewood...Ewing Creek including Brick Church...Old Hickory...Pennington Bend...Neelys Bend...Whites Creek including areas near Whites Creek, Lickton, and Joelton... Drakes Creek...Carr Creek including Springfield and Mansker Creek including Millersville and Goodlettsville. This includes the following highways... Interstate 65 between mile markers 88 and 106. Interstate 24 between mile markers 37 and 44. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 3622 8663 3620 8681 3644 8687 3646 8670 $$ 27
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 10:58 AM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Apr 23, 10:58 AM CDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1058 AM CDT Mon Apr 23 2018 .UPDATE... FOR MORNING DISCUSSION. && .DISCUSSION... Bands of showers with locally heavy rainfall, along with isolated thunderstorms, are developing in the WAA east of the low pressure system located over western Tennessee and southwest Kentucky. In addition, areas of sunshine are becoming common in between the showers and bands of showers. NAM12 and HRRR are honing in on the area for best potential of showers and locally heavy rainfall, in a relatively wide swath extending from where our current FLS's exist, over western areas, to just west of the Cumberland Plateau. As result of all this information, have nudged our high temperatures today more toward the 70 degree mark in areas west of the Cumberland Plateau, and have increased the chance of rain in the area outlined previously into the categorical range, and added the mention of locally heavy rainfall possible. && .AVIATION... 12Z TAF DISCUSSION. During the 24 hour taf period, the upper level low will move from western TN to middle TN. Therefore, generally off and on shower activity is expected to persist, with coverage a little more bullish prior to 00Z. Though rainfall coverage and intensity will be decreasing aft 00Z, IFR conditions will become more pronounced. Cigs will drop to between 500ft and 1200ft while vsbys will drop to 2-3sm. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......11 AVIATION........19
Hazardous weather outlook, Apr 23, 5:02 AM CDT, 8 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 502 AM CDT Mon Apr 23 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-241000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 502 AM CDT Mon Apr 23 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 31
In the hours before
Special weather statement, Apr 23, 10:00 AM CDT, 3 hours 14 minutes before
Special Weather Statement National Weather Service Nashville TN 1000 AM CDT Mon Apr 23 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-232300- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 1000 AM CDT Mon Apr 23 2018 ...Showers With Locally Heavy Rainfall Expected Over Parts of the Mid-State Today... Bands of showers, some with locally heavy downpours, will develop over parts of the Mid-State toady. The showers will be lining up like soldiers, and marching across the same areas as they move northward within each band. This means that some isolated areas could receive another inch or more of rain today. Since the ground is already saturated from rainfall yesterday, you can expect heavy downpours to produce rapid run off and ponding of water, especially in low lying and poorly drained areas. Motorists are advised to exercise appropriate caution, and avoid areas where water of unknown depth covers the road.
Special weather statement, Apr 23, 10:21 AM CDT, 2 hours 53 minutes before
Special Weather Statement National Weather Service Nashville TN 1021 AM CDT MON APR 23 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-232300- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 1021 AM CDT MON APR 23 2018 ...Showers With Locally Heavy Rainfall Expected Over Parts of the Mid-State Today... Bands of showers, some with locally heavy downpours, will develop over parts of the Mid-State today. The showers will be lining up like soldiers, and marching across the same areas as they move northward within each band. This means that some isolated areas could receive another inch or more of rain today. Since the ground is already saturated from rainfall yesterday, you can expect heavy downpours to produce rapid run off and ponding of water, especially in low lying and poorly drained areas. Motorists are advised to exercise appropriate caution, and avoid areas where water of unknown depth covers the road.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 5:08 AM CDT | River Flood Advisory | OHX | Giles | 38 hr |
| Apr 23, 8:23 AM CDT | River Flood Advisory | OHX | Bedford | 7 hr |
| Apr 23, 9:09 AM CDT | River Flood Advisory | OHX | Lawrence | 8 hr |
| Apr 23, 10:19 AM CDT | Areal Flood Advisory | OHX | Dickson, Hickman, Houston, Humphreys, Montgomery, Stewart and 1 more | 3 hr |
| Apr 23, 10:29 AM CDT | Areal Flood Advisory | OHX | Hickman, Lawrence, Lewis, Maury, Wayne, Williamson | 3 hr |
| Apr 23, 11:59 AM CDT | River Flood Advisory | OHX | Davidson, Williamson | 12 hr |
| Apr 23, 12:37 PM CDT | Areal Flood Advisory | OHX | Davidson, Robertson, Sumner | 3 hr |
| Apr 23, 12:46 PM CDT | River Flood Advisory | OHX | Hickman | 6 hr |
| Apr 23, 1:58 PM CDT | River Flood Advisory | OHX | Davidson | 4 hr |
| Apr 23, 2:02 PM CDT | River Flood Advisory | OHX | Davidson | 23 hr |
| Apr 23, 3:08 PM CDT | Special Weather Statement | OHX | Sumner | 37 min |
| Apr 23, 3:26 PM CDT | Flash Flood Warning | OHX | Cannon, Rutherford, Wilson | 94 min |
| Apr 23, 3:48 PM CDT | Flash Flood Warning | OHX | Robertson, Sumner | 87 min |
| Apr 23, 4:11 PM CDT | Flash Flood Warning | OHX | Sumner | 3 hr |
| Apr 23, 4:18 PM CDT | Areal Flood Advisory | OHX | Davidson, Wilson | 117 min |
| Apr 23, 4:42 PM CDT | Special Weather Statement | OHX | Robertson | 33 min |
| Apr 23, 5:07 PM CDT | Areal Flood Advisory | OHX | Macon, Sumner, Trousdale, Wilson | 3 hr |
| Apr 23, 5:11 PM CDT | Areal Flood Advisory | OHX | Robertson, Sumner | 2 hr |
| Apr 23, 6:07 PM CDT | Areal Flood Advisory | OHX | Cheatham | 113 min |
| Apr 23, 6:20 PM CDT | Flash Flood Warning | OHX | Montgomery | 114 min |
Nearby
Flash Flood Warnings in Tennessee, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.